MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES A4545, (5)- PACK THR-050-4F 5/BX; DXE

APPLIED MEDICAL RESOURCES A4545, (5)- PACK THR-050-4F 5/BX; DXE
Model Number A4545
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/26/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The incident device is anticipated to return.A follow-up report will be provided upon completion of the investigation.
 
Event or Problem Description
Procedure performed: thrombectomy.Incident description: after dr.Grant went to insufflate balloon, he passed it through the vessel and after pulling balloon out, he noticed the balloon was ruptured.It was noted there was some kind of small fiber attached to the balloon.This happened in the beginning of the case.The catheter did not come into contact with any sharp objects throughout the case.Patient status: there was no patient injury.
 
Additional Manufacturer Narrative
The event unit returned to applied medical for evaluation.Upon visual inspection, engineering observed the proximal winding was partially unwound.Engineering could not confirm the complainant's experience of a ruptured balloon as the balloon was able to be inflated.Based on the condition of the returned unit, it is likely that the proximal thread had become unwound due to insufficient adhesive applied to the proximal winding during the manufacturing process.The probability and criticality of harm resulting from this failure have been evaluated and were found to be at an acceptable level.Applied medical will continue to monitor its vigilance system for trends and take appropriate actions, as necessary, to ensure the performance and safety of its products.
 
Event or Problem Description
Add info received via mail from (b)(6) on july 17, 2017 - the balloon was inspected prior to the start of the procedure, but there was not an attempt to inflate the balloon prior to the start of the procedure.The balloon did not occlude the vessel.No damage occurred to the vessel.There was no difficulty inserting or removing the catheter.No unintended material was left in the patient.The surgeon pulled another fogarty to complete the case.

Brand Name
A4545, (5)- PACK THR-050-4F 5/BX
Common Device Name
DXE
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
MDR Report Key6672064
Report Number2027111-2017-01884
Device Sequence Number1080316
Product Code DXE
UDI-Device Identifier00607915110925
UDI-Public(01)00607915110925(17)220214(30)01(10)1289288
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K950586
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/29/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date02/14/2022
Device Model NumberA4545
Device Catalogue Number100829501
Device Lot Number1289288
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/12/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/26/2017
Supplement Date Received by Manufacturer06/26/2017
Initial Report FDA Received Date06/27/2017
Supplement Report FDA Received Date08/29/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;